Hail, Benton
- When
- June 2, 2:45 PM CST
- Where
- Benton County, Big Sandy
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.533, -87.417
Penny size hail observed.
14 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 2:02 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED JUN 2 2004 .DISCUSSION...AT 19Z, A SURFACE BOUNDARY STRETCHED ACROSS NORTHERN AND WESTERN KENTUCKY, WITH SIGNIFICANTLY LOWER DEW POINTS ON THE NORTH SIDE OF THE FRONT. LOOK FOR THE FRONT TO DROP THROUGH THE MID STATE OVERNIGHT, GIVING OUR SOUTHERN COUNTIES A GREATER SHOT AT OVERNIGHT THUNDERSTORMS THAN THE REMAINDER OF THE FORECAST AREA. THE STORM PREDICTION CENTER HAS PLACED MOST OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. BUT GIVEN THE CURRENT PROXIMITY OF THE FRONT, AND ITS PREDICTED MOVEMENT OVERNIGHT, STILL BELIEVE THE FOCUS WILL BE ACROSS OUR SOUTHERN COUNTIES. BY TOMORROW, THE BULK OF THE MOISTURE WILL HAVE SHIFTED TO OUR SOUTH, BRINGING SLIGHTLY COOLER TEMPERATURES WHILE VIRTUALLY ELIMINATING ANY CHANCE OF PRECIPITATION FOR TOMORROW AFTERNOON THROUGH SATURDAY. AFTER A FEW PLEASANT DAYS UNDER HIGH PRESSURE AND MOSTLY SUNNY SKIES, THE NEXT FRONT WILL PULL CLOSE TO THE OHIO VALLEY BY SUNDAY EVENING. A CENTER OF LOW PRESSURE IS FORECAST TO DEVELOP OVER CENTRAL ILLINOIS BY 06Z MONDAY, AND WILL DRAG A COLD FRONT NEAR THE MID STATE, IF NOT THROUGH IT ALTOGETHER. AT ANY RATE, THIS WILL BE OUR NEXT RAIN-PRODUCER. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT WED JUN 2 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 953 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AS THUNDERSTORMS DEVELOP. ROSE
The national radar mosaic for the moment the first event began.
14 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail observed.
Quarter size hail observed.
Nickel size hail observed.
Wind gusts estimated to be around 60 mph.
Quarter size hail observed.
Golf ball size hail reported on Gatewood Ford Rd.
Golf ball size hail observed.
Penny size hail observed.
Tree down.
Half dollar size hail reported.
Half dollar size hail reported.
Quarter size hail observed.
Penny size hail observed.
Quarter size hail observed.
Army person reported quarter size hail.
Army person reported quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404726, 5404727, 5404728, 5404268, 5404729, 5404269, 5404272, 5404270, 5404271, 5404274, 5404273, 5404275, 5404276, 5404277, 5404279, 5404278.